EconPapers    
Economics at your fingertips  
 

Multiplicative random walks

Claude Aslangul

Physica A: Statistical Mechanics and its Applications, 1995, vol. 215, issue 4, 495-510

Abstract: Simple examples of multiplicative random walks are considered in which the random variable X is multiplied by a given scaling factor at each step of the process. Several cases are analyzed, either pure or disordered, showing how the disorder can affect the variation in time of various expectation values. It is seen that unstable (inflating) exponentially diverging cases are only slightly “renormalized” by disorder, even strong. On the contrary, for the deflating regimes, increasing disorder turns the asymptotic regime from exponential into algebraic decay in time.

Date: 1995
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037843719500003P
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:215:y:1995:i:4:p:495-510

DOI: 10.1016/0378-4371(95)00003-P

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:215:y:1995:i:4:p:495-510